EconPapers    
Economics at your fingertips  
 

Taylor rules and exchange rate predictability in emerging economies

Jaqueson Galimberti () and Marcelo Moura ()

Journal of International Money and Finance, 2013, vol. 32, issue C, 1008-1031

Abstract: This study demonstrates the relationship between exchange rate determination and an endogenous monetary policy represented by Taylor rules. We fill a gap in the literature by focusing on a group of fifteen emerging economies that adopted free-floating exchange rates and inflation targeting beginning in the mid-1990s. Because of the limited span of the time series, which is a common obstacle to studying emerging economies, we employ panel data regressions to produce more efficient estimates. Following the recent literature, we use a robust set of out-of-sample statistics, incorporating bootstrapped and asymptotic distributions for the Diebold-Mariano statistic, the Clark and West statistic and Theil's U ratio. By evaluating different specifications for the Taylor rule exchange rate model based on their out-of-sample performances, we find that a present-value forward-looking specification shows strong evidence of exchange rate predictability.

Keywords: Taylor rule exchange rate model; Forecasting; Emerging economies; Panel data; Bootstrap (search for similar items in EconPapers)
JEL-codes: F31 F37 F41 F47 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261560612001581
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Taylor Rules and Exchange Rate Predictability in Emerging Economies (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:32:y:2013:i:c:p:1008-1031

DOI: 10.1016/j.jimonfin.2012.08.006

Access Statistics for this article

Journal of International Money and Finance is currently edited by J. R. Lothian

More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-04-12
Handle: RePEc:eee:jimfin:v:32:y:2013:i:c:p:1008-1031